caffeine



apolack1

New Member
Feb 4, 2004
27
0
0
So, I like to use caffeine before a ride (not long ones outside, mainly the indoor training ive been doing), for two reasons, i find it charges me up for the ride, and it also focuses the body on burning fat. I was wondering if anyone else does this, and their success.
 

dhk

New Member
Sep 1, 2003
2,259
0
0
74
Originally posted by apolack1
So, I like to use caffeine before a ride (not long ones outside, mainly the indoor training ive been doing), for two reasons, i find it charges me up for the ride, and it also focuses the body on burning fat. I was wondering if anyone else does this, and their success.

Good topic; have heard both pros and cons of caffeine use for riding. Believe the UCI even tests for it; and that beyond a max level it is considered a banned stimulant.

Personally, I'm fairly addicted, but I try to limit my daily dosage to around 300-400 mg. I avoid it before rides, since I believe it causes me to try to ride harder than I need to when starting out.

But, in the middle of longer rides, I've found sipping Mountain Dew to be a real energy booster....don't notice any side effects.

Also have concern about caffeine's effect to raise HR and blood pressure during exercise, as well as restricting circulation to the leg muscles. Not sure it really helps aerobic capacity at all.

Would like to hear more about caffeine and exercise.
 

bikerjoe

New Member
Oct 24, 2002
50
0
0
Tend to have one cup of tea in the morning in work and during the racing season seem to drink caffeine free tea(get used to it after while)

like to get the benefits from caffeine in either diluted coke or cafeineated gels later in long races (70mile+)
 

Jim's ride

New Member
Dec 13, 2003
39
0
0
47
I have tried drinking heaps of caffeine,sometimes 12 cups with 2 coffee's per cup. I have tried the drink called RedBull. I have not noticed any major help from these drinks. I am a novice rider and still experimenting with sports drinks.
After 80kms of riding I start to feel terrrible,dizzy,sick,hot,sometimes I think I am going to passout.
I keep riding and after about 30 mins I feel good again after drinking some coke.
 

stevek

New Member
Sep 27, 2003
369
0
0
me it does not seem to affect me unless I take some of those no doze pills.
a power gel I am using has it and I don't notice anything. maybe because I was never a coffee drinker.
 

ric_stern/RST

New Member
Nov 11, 2002
3,866
2
38
53
Hurstpierpoint
www.cyclecoach.com
Originally posted by Jim's ride
I have tried drinking heaps of caffeine,sometimes 12 cups with 2 coffee's per cup. I have tried the drink called RedBull. I have not noticed any major help from these drinks. I am a novice rider and still experimenting with sports drinks.
After 80kms of riding I start to feel terrrible,dizzy,sick,hot,sometimes I think I am going to passout.
I keep riding and after about 30 mins I feel good again after drinking some coke.

if you're looking for sports drinks use a carbohydrate-electrolyte energy drink.

ric
 

dhk

New Member
Sep 1, 2003
2,259
0
0
74
Originally posted by Jim's ride
I have tried drinking heaps of caffeine,sometimes 12 cups with 2 coffee's per cup. I have tried the drink called RedBull. I have not noticed any major help from these drinks. I am a novice rider and still experimenting with sports drinks.
After 80kms of riding I start to feel terrrible,dizzy,sick,hot,sometimes I think I am going to passout.
I keep riding and after about 30 mins I feel good again after drinking some coke.

Coke has saved me too. I remember my first Century 3 decades ago. I bonked, and had to stop and rest or fall off the bike after the first 35 miles. Got to a gas station with a Coke machine, and that's what kept me barely going until the lunch stop.

You're normal. It takes time and many miles to develop the energy systems and efficiency. Forget the caffeine, and try sipping a sports drink as you ride. But there's no pill or drink that will substitute for all the miles of training. Relax and enjoy.
 

bryanquinn

New Member
Jan 19, 2004
227
2
0
Any kind of stimulant concerns me in reguards to a roller coaster type of effect. What ever goes up has to come down.
 

netoninja

New Member
Nov 10, 2003
3
0
0
Regarding your dizzines and sickness it may be related to a hypoglicemia rather than nothing else so replacement of fluids with the addd of sugar and caffein will definitelly bring up the feeling of power.
 

Similar threads